Thunderstorm Wind, Clinch
- When
- June 29, 1:00 PM EST
- Where
- Clinch County, 0.69 mi S of Homerville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.040, -82.770
A large tree was blown down at 52 June Street.
A mid level short wave trough over the Florida panhandle combined with a moist and unstable airmass produced scattered afternoon storms across the area along the seabreeze fronts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mid level short wave trough over the Florida panhandle combined with a moist and unstable airmass produced scattered afternoon storms across the area along the seabreeze fronts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 8:05 AM EST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 905 AM EDT SUN JUN 29 2008 .UPDATE...12Z SOUNDINGS ACRS REGION DONT SHOW TOO MUCH CHANGE FROM YDAY...AND SHOW GREATER LLVL MOISTURE N...LESSER S. MODIFYING SOUNDINGS YIELDS 3000 J/KG CAPE WITH T/TD OF 90/70...2000 J/KG WITH 89/67. SOME QUESTION AS TO WHETHER WELL MAINTAIN 70 DWPTS THRU AFTN...OR MIX OUT TO 66-68...APPEARS BETTER CHC OF MIXING OUT IN GNV/OCF WHERE A LITTLE DRIER AT LLVLS. REGARDLESS...SHOULD BE PLENTY UNSTABLE FOR STRONG TSRA THIS AFTN...SIMILAR TO YDAY. MODEL GUIDANCE AND WATER VAPOR IMAGERY HINT AT SUBTLE H7-H5 SHORTWAVE OVER FL PNDL INTO NRN GULF THIS MORNING (PRODUCING CONVECTION THATS APPROACHING PNDL) TO TRACK EAST OVER SRN GA/NRN FL LATE THIS AFTN INTO EVNG. EXPECT MORE WIDESPREAD SHRA/TSRA ACRS SRN GA AND PERHAPS XTRM NRN FL DURG 17Z-23Z PERIOD...MORE SCTD IN NATURE FURTHER S. ALSO EXPECT E COAST SEA BREEZE TO NOT GET TOO FAR INLAND GIVEN LLVL W TO SW FLOW...WITH ONLY WEAK CONVERGENCE ALONG W COAST SEA BREEZE AS IT MOVES NE. WILL HAVE LKLY POPS NRN HALF AND 40-50 POPS SRN HALF THIS AFTN. WILL CONT MENTION OF GUSTY WINDS WITH TSRA IN ZONES...AND POTENTIAL FOR ISOLD SEVERE STORMS ESP I-10 NWD. && .AVIATION...WILL SEE INCREASING CU/TCU LATER THIS MORNING...WITH SCTD AFTN TSRA. WINDS MAY BE STRONG AND GUSTY VICINITY OF TSRA...MAY NEED TO INCLUDE THIS IN NEXT TAF PACKAGE. FOR NOW INCLUDED A TEMPO TSRA DURING MOSTLY LIKELY PERIOD IN AFTN. && .MARINE...SW WINDS WILL INCREASE LATER THIS AFTN THRU EVNG...WILL CONTINUE EXERCISE CAUTION FOR OFFSHORE COMPONENT WITH 15-20KT WINDS BY THIS EVNG. NO SIG CHANGES PLANNED IN UPDATE. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 71 87 67 / 60 50 70 30 SSI 89 74 86 73 / 60 50 70 40 JAX 91 73 88 71 / 60 40 60 40 SGJ 90 73 87 71 / 50 30 60 40 GNV 91 72 89 69 / 50 30 60 40 OCF 91 72 89 71 / 40 20 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 122 PM EDT SUN JUN 29 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 122 PM EDT SUN JUN 29 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF THE AREA UNTIL 8 PM EDT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE EAST THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG FRONTAL SYSTEM WILL APPROACH THE AREA ON MONDAY AND NUMEROUS THUNDERSTORMS ARE EXPECTED. THESE STORMS WILL BE CAPABLE OF DRIVING DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS. THERE IS ALSO POTENTIAL FOR EXCESSIVE RAINFALL TO PRODUCE MINOR FLOODING CONCERNS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1237 PM EDT SUN JUN 29 2008 FLZ020>025-030>032-035-036-GAZ164-291800- ALACHUA-BAKER-BRADFORD-CHARLTON-CLAY-COLUMBIA-DUVAL-GILCHRIST- HAMILTON-NASSAU-SUWANNEE-UNION- 1237 PM EDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN ALACHUA...BRADFORD...UNION...NORTHERN CLAY...EASTERN SUWANNEE... BAKER...COLUMBIA...SOUTHEASTERN HAMILTON...NORTHERN GILCHRIST... SOUTHERN CHARLTON...WESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID THROUGH 2 PM EDT... AT 1235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS JUST SOUTH OF LIVE OAK AND 5 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST AT 15 MPH. STRONG THUNDERSTORM WILL ALSO AREAS AROUND SUWANNEE VALLEY...LAKE CITY...LAKE BUTLER...AND OLUSTEE THROUGH 130 PM EDT. STORMS WILL BE APPROACHING THE WESTERN PART OF THE JACKSONVILLE METRO AREA BY 2 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EDT SUN JUN 29 2008 GAZ162-163-291815- CLINCH-ECHOLS- 115 PM EDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CLINCH AND ECHOLS COUNTIES FOR STRONG WINDS VALID UNTIL 215 PM EDT... AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 13 MILES WEST OF MAYDAY TO 9 MILES SOUTHWEST OF STATENVILLE...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE... MAYDAY...DU PONT AND NEEDMORE THROUGH 215 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. WOLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EDT SUN JUN 29 2008 FLZ023>025-031-032-291830- BAKER-BRADFORD-CLAY-DUVAL-NASSAU- 133 PM EDT SUN JUN 29 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN BRADFORD...NORTHERN CLAY...SOUTHEASTERN BAKER...NASSAU AND DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 230 PM EDT... AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF CALLAHAN TO SAMPSON...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT THE JACKSONVILLE METRO AREA THROUGH 230 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE PASSAGE OF THESE STORMS. IF THE THUNDERSTORMS INTENSIFY FURTHER...WARNINGS MAY BE ISSUED. STAY TUNED FOR THE LATEST WEATHER INFORMATION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA. WOLF
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A large tree was blown down at 52 June Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101710.